Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Indigestion, loss of apetite, diarrhoea, black stools. Reason?

Bill complains of gut problems. He said that when he burps he still tastes last nights supper, which was heavy in garlic, meat and spicy to say the least. As a result, he has no appetite . This feeling in his stomach has also been coupled with diarrhea . Since he could not eat he decided to take Pepto Bismol instead of his usual breakfast and lunch. He resisted the urge to defecate so as to conserve water loss from diarrhea. A day later when he felt his bowel movement may be solid he finally did defecate. He discovered that his feces were pitching black in color. He had heard that sometimes black feces is an indicator of intestinal bleeding and can be related to colon polyps or cancer, he knows you are taking Human Anatomy so he asks you what you think.
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello.I am dr.Aren and I will help with your query.Peptobismol contains bismuth which by itself may cause dark/black stools.It will help if stools are sent to the lab for test for occult blood.Other causes of black tarry stools do include blood in the upper GI tract, a search for the source will need a upper GI Tract endoscopy .This visualises the stomach and small intestines till the jejunum and will help identify any bleeding from this area.A colonoscopy to identify lesions like polyps and diverticulum will help.The treatment will depend on the source of the problem thus diagnosed.
Answered: Sat, 4 Jan 2014
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor